New Delhi -°C
Today in New Delhi, India

Dec 15, 2019-Sunday
-°C

Humidity
-

Wind
-

Select city

Metro cities - Delhi, Mumbai, Chennai, Kolkata

Other cities - Noida, Gurgaon, Bengaluru, Hyderabad, Bhopal , Chandigarh , Dehradun, Indore, Jaipur, Lucknow, Patna, Ranchi

Sunday, Dec 15, 2019

At Ambernath hospital, 2 patients vomit blood, 10 nauseous after taking anti-bacterial injection

cities Updated: Dec 04, 2019 00:14 IST
Ankita G Menon
Ankita G Menon
Hindustantimes
         

Two women suffering from high fever vomitted blood while 10 others from the maternity and general wards complained of nausea and dizziness after they were administered antibacterial injections at BG Chaya Hospital in Ambernath on Monday night.

“Our on-duty officer gave the antibacterial injections to patients in female and general wards. However, 30 minutes after the injections were administered, some patients, mostly from the female ward, started complaining of dizziness and nausea. We immediately transferred them to other hospitals,” said Dr Shashikant Dhode, medical superintendent, BG Chaya Hospital.

While five patients were moved to Ulhasnagar Government Hospital, seven have been admitted to a private hospital in Ulhasnagar. The hospital has claimed that patients developed the ailments owing to a drug reaction. While the patients alleged that the doctors had administered expired or wrong medication, the authorities said the anti-bacterial injections were given to patients from other wards too.

The hospital also informed the Thane Zilla Parishad about the batch number of cefetriaxone, the drug in the injection, and stopped its usage thereafter. “The expiry date on the medicine mentioned was 2021,” read the hospital’s letter to the zilla parishad. The hospital also informed the police and the Food and Drug Administration (FDA) about the incident.

The incident created panic among relatives of patients, leading to chaos outside the hospital.

A patient, Rizwana Mahmood, 30, who was admitted for typhoid for four days at the hospital, had to be discharged on Monday. “Within a few minutes of getting the injection, I started feeling cold and dizzy. I had felt similarly two days ago when the staff administered an injection at night. But when I pointed it out to them, they had told me it was just a normal reaction.”

Manisha Walekar, chairman, Ambernath Municipal Council, said the drug was provided by the state to every government-run hospital. “We have checked the batch and the details of the medicine. The medication administered seems to be the right one but the cause of the reaction needs to be found out,” said Walekar. The police are investigating the incident and have not registered any case yet.